Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 22, 2001, 10:28 AM EDT for Harrison County, Scott County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2001, 10:28 AM EDT (14:28 UTC)
- Expired
- Jul 22, 2001, 12:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harrison County, KY, Scott County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 221430 FFWLMK KYC097-209-221630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1028 AM EDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS REISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 1230 PM EDT * AT 1027 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER OXFORD...OR ABOUT 14 MILES NORTH OF LEXINGTON...MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE NEWTOWN...LEESBURG... GEORGETOWN...DAVIS AND CONNERSVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL REL&AY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3843 8436 3830 8465 3815 8457 3833 8430 JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 4:15 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 22, 4:15 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 415 AM EDT SUN JUL 22 2001 LATEST MODEL RUNS CONTINUE TREND TO GRADUALLY BUILD RDG/BRING IN SOMEWHAT DRIER AIR IN THE SHORT TERM WITH XSCTNS INDICATING A SHALLOWER/LOWER RH VALUE MON IN THE LOW LEVELS. ISOLATED ACTIVITY ATTM NEAR SDF WITH DIURNAL MAX EXPCTD AGAIN TDA WITH WEAK UPR LVL SUPPORT AND CONTINUATION OF MOIST BNDRY LAYER/LOW LVLS. STORMS AGAIN WILL BE SLOW MOVG/HVY RAIN PRODUCERS WITH HIGH PCPT WATER VALUES TO TAP. FCST TEMPS A BIT CLOSER TO NGMS SLIGHTLY LOWER VALUES WITH CONTD GRADUAL MODIFICATION AS HGTS BUILD. .SDF...NONE
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:15 AM EDT | Flash Flood Warning | LMK | Bourbon | 45 min |
| Jul 22, 8:24 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 66 min |
| Jul 22, 9:28 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 62 min |
| Jul 22, 5:07 PM EDT | Flash Flood Warning | LMK | Jefferson | 83 min |
| Jul 22, 6:10 PM EDT | Flash Flood Warning | LMK | Jefferson | 65 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.